side effects....

Discussion in 'Mental Health Disorders' started by Maaso, Jun 2, 2009.

Thread Status:
Not open for further replies.
  1. Maaso

    Maaso Well-Known Member

    Anyone else get more depressed by the sexual side effects of their antidepressants?

    I was recently put back on medication, and the first thing I noticed is I couldn' know, finish. At the end. And now, I just can't gat it up. No matter how or who is trying. It just dont work, it just hangs there dead.

    I'm hoping these pills give me a new outlook on life, so I'm going to stay at them and give them a chance. I don't really want to stop taking them just so I can have some meaningless sex.

    How do you guys cope with this...or girls too maybe. Not sure how it would affect you.
  2. Neverhappyalwayssad

    Neverhappyalwayssad Well-Known Member

    Most of the sexual side effects from antidepressants can be worked through with therapy, and on some ADs it will disappear within the first month of use of the AD.

    "Sexual dysfunction is a very common side effect, especially with SSRIs. Common sexual side effects include problems with libido (sexual desire), lack of interest in sex, and anorgasmia (trouble achieving orgasm).[107] Although usually reversible, these sexual side effects can, in rare cases, last for months or years after the drug has been completely withdrawn. This is known as Post SSRI Sexual Dysfunction.

    SSRI-induced sexual dysfunction affects 30% to 50% or more of individuals who take these drugs for depression.[citation needed] Biochemical mechanisms suggested as causative include increased serotonin, particularly affecting 5HT2 and 5HT3 receptors; decreased dopamine; blockade of cholingeric and alpha-1 adrenergic receptors; inhibition of nitric oxide synthetase; and elevation of prolactin levels. [108]

    Bupropion, a dual reuptake inhibitor (NE and DA), often causes a moderate increase in libido, due to increased dopamine activity. This effect is also seen with dopamine reuptake inhibitors, CNS stimulants and dopamine agonists, and is due to increases in testosterone production (due to inhibition of prolactin) and nitric oxide synthesis. Mirtazapine (Remeron) is reported to have fewer sexual side effects, most likely because it antagonizes 5-HT2 and 5-HT3 receptors. Mirtazapine can in some cases reverse sexual dysfunction induced by SSRIs, which is also likely due to its antagonisation of 5-HT2 and 5-HT3 receptors [109]

    Apomorphine, nefazodone and nitroglycerin have been shown to reverse some sexual dysfunction via increased nitric oxide activity. MAOIs are reported to have fewer negative effects on sexual function and libido, particularly moclobemide at a 1.9% rate of occurrence. Betanechol has been reported to reverse MAOI-induced sexual dysfunction via its cholinergic agonist properties (Gross 1982)."


    So ask your GP, or Psychatrist to prescribe something for sexual side effects.
  3. Bambi

    Bambi Well-Known Member

    I am a freak...Prozac increased my sexual appetite of course my depression pushed everyone away but hey...I am the best I ever had...I think I am not typical and maybe it had to do with just feeling good in general.

    I got to say if I had a choice between a partner that could finish or a partner that was not depressed I would give up the sex for a happy partner without a doubt. I know sex is important but frankly I put my partners happiness higher.

    I do know a few people that regained prior performance levels after a month or two. .give your body time.
  4. Maaso

    Maaso Well-Known Member

    Thats where me being an asshole comes in, since I dont give a shit about who I'm fucking. I'm there for me, not them.
  5. Bambi

    Bambi Well-Known Member

    I think you misunderstood my reply...or I was totally explained it wrong.
    Has nothing to do with who I am fucking either.
    In fact I really don't care about a hook up but you seemed to be concerned about "performing" so to speak so I assumed it was a relationship that you were talking about.

    My mistake..was only trying to help.
  6. Maaso

    Maaso Well-Known Member offense. If my reply offended you.
  7. fromthatshow

    fromthatshow Staff Alumni

    Yeah I had that side affect. I went to the doctor to get a prescription for viagra but it was way to expensive. I might try some over the counter stuff.
Thread Status:
Not open for further replies.